Alert archive / Oklahoma / Tornado Warnings in 2005

Tornado Warning 37, NWS Norman, OK

June 10, 2005Woods County, Oklahoma

NWS Norman, OK issued this tornado warning at Jun 10, 2005, 3:18 PM CDT for Woods County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2005, 3:18 PM CDT (20:18 UTC)
Expired
Jun 10, 2005, 3:41 PM CDT
In force
23 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Woods County, OK

The radar

The Vance AFB radar (KVNX), 47 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 3:10 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2787 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOUN 102018
TOROUN
OKC151-102045-
/O.NEW.KOUN.TO.W.0037.050610T2018Z-050610T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
318 PM CDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  WOODS COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 345 PM CDT

* AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES
  SOUTHWEST OF DACOMA...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE DACOMA

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

LAT...LON 3664 9873 3656 9867 3659 9853 3677 9853

$$

30
2 follow-up statements
000 
WWUS54 KOUN 102031
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
330 PM CDT FRI JUN 10 2005

OKC151-102045-
/O.CON.KOUN.TO.W.0037.000000T0000Z-050610T2045Z/
WOODS OK-
330 PM CDT FRI JUN 10 2005

...A TORNADO WARNING CONTINUES UNTIL 345 PM CDT FOR WOODS COUNTY...

AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR 
DACOMA...MOVING NORTHEAST AT 20 MPH. 

* LOCATIONS IN THE WARNING INCLUDE DACOMA

THIS TORNADO IS LIKELY OBSCURED BY RAIN AND MAY NOT BE VISIBLE.
ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT
OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON
THE LOWEST FLOOR. STAY AWAY FROM WINDOWS.

LAT...LON 3664 9873 3656 9867 3659 9853 3677 9853

$$

30
000 
WWUS54 KOUN 102041
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
339 PM CDT FRI JUN 10 2005

OKC151-102049-
/O.CAN.KOUN.TO.W.0037.000000T0000Z-050610T2045Z/
WOODS OK-
339 PM CDT FRI JUN 10 2005

...THE TORNADO WARNING FOR WOODS COUNTY IS CANCELLED...

THE CIRCULATION WITHIN THE STORM HAS WEAKENED AND IS NO LONGER 
CAPABLE OF PRODUCING A TORNADO. THE STORM WILL STILL BE CAPABLE OF 
PRODUCING NICKEL SIZE HAIL AND WIND TO 60 MPH AS WELL AS TORRENTIAL 
RAINFALL THROUGH 4 PM.

LAT...LON 3664 9873 3656 9867 3659 9853 3677 9853

$$

30

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 10, 2:50 PM CDT, 28 minutes earlier.

Area forecast discussion, Jun 10, 2:50 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CDT FRI JUN 10 2005

.DISCUSSION...
CONVECTION WENT QUITE EARLY IN WEST TEXAS AND NORTHWEST OKLAHOMA
WITH ARRIVAL OF FORCING FROM UPPER WAVE MOVING OUT OF NEW MEXICO.
ELEVATED COMPLEX OF STORMS OVER THE EASTERN TEXAS PANHANDLE
CONTINUES TO MOVE SLOWLY NORTH AND NORTHEAST AND COVERAGE IS
INCREASING ACROSS NORTHWEST OKLAHOMA AND NEW DEVELOPMENT OVER WEST
CENTRAL OKLAHOMA. THIS EARLY CONVECTION IS REDUCING THE AVAILABLE
INSTABILITY THIS AFTERNOON IN NORTHWEST AND WEST CENTRAL
OKLAHOMA... BUT THERE IS STILL SOME FILTERED SUN ACROSS THE
SOUTHWEST SECTIONS WHERE CAPE VALUES ARE CLIMBING TO AROUND 3000
J/KG. EXPECT CONVECTION FROM THE PANHANDLE INTO NORTHWEST OKLAHOMA
TO EXPAND WITH POSSIBLE DEVELOPMENT LATE THIS AFTERNOON OR EARLY
EVENING ACROSS THE SOUTHWEST. WILL PUT IN HIGH POPS TONIGHT
/ESPECIALLY WEST/ BUT WILL MAKE WATCH TRENDS TO DETERMINE SPECIFIC
ORIENTATION AND POPS.

AGAIN THE FORECAST FOR THE NEXT COUPLE OF DAYS WILL BE QUITE
DEPENDENT ON MESOSCALE AND CONVECTIVE EVOLUTION AND PLACEMENT OF
CONVECTIVE BOUNDARIES. ON THE SYNOPTIC SCALE... THE BEST WAVE
AFTER TONIGHT LOOKS TO AFFECT THE AREA ON SUNDAY... ALTHOUGH THE
MODELS DIFFER ON HOW THIS WAVE WILL COME OUT INTO THE PLAINS AND
THE EFFECTS ON THE SURFACE FEATURE LOCATIONS. GFS KEEPS STRONGER
UPPER LOW FARTHER NORTHWEST AND HAS THE SURFACE LOW NEAR THE
WESTERN KANSAS BORDER. ETA BRINGS MORE ENERGY INTO THE SOUTHERN
PLAINS AND PLACES THE SURFACE LOW NEAR HOLLIS. BUT EVEN WITH THE
GFS SOLUTION THERE IS A DECENT SHORTWAVE THAT MOVES INTO THE AREA
SO THUNDERSTORMS ARE A GOOD BET EITHER WAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  70  90  69  91 /  60  30  30  40
HOBART OK         69  90  68  92 /  70  30  30  40
WICHITA FALLS TX  71  92  70  93 /  60  30  30  30
GAGE OK           64  86  64  90 /  80  30  40  40
PONCA CITY OK     69  89  69  89 /  60  40  40  50
DURANT OK         71  91  70  91 /  30  30  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

26

In the hours before

Special weather statement, Jun 10, 1:36 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
136 PM CDT FRI JUN 10 2005

OKZ010-011-101845-
MAJOR OK-WOODWARD OK-
136 PM CDT FRI JUN 10 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR AND WOODWARD COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES WEST OF
MOORELAND TO 13 MILES EAST OF QUINLAN AT 136 PM CDT...MOVING NORTH AT
20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN MAJOR AND WOODWARD COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30
Special weather statement, Jun 10, 1:54 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
154 PM CDT FRI JUN 10 2005

OKZ005-010-011-101915-
MAJOR OK-WOODS OK-WOODWARD OK-
154 PM CDT FRI JUN 10 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR...WOODS AND WOODWARD
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ALABASTER CAVERNS
STATE PARK TO 6 MILES SOUTHEAST OF WAYNOKA AT 154 PM CDT...MOVING
NORTH AT 25 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN MAJOR...WOODS AND WOODWARD COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30
Special weather statement, Jun 10, 2:22 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
222 PM CDT FRI JUN 10 2005

OKZ006-101945-
ALFALFA OK-
222 PM CDT FRI JUN 10 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER CARMEN AT 222 PM CDT...MOVING
NORTHEAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN ALFALFA COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Jun 10, 2:39 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
239 PM CDT FRI JUN 10 2005

OKZ007-102000-
GRANT OK-
239 PM CDT FRI JUN 10 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF NASH AT 239 PM
CDT...MOVING NORTH AT 25 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN GRANT COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Jun 10, 3:01 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
301 PM CDT FRI JUN 10 2005

OKZ005-006-102015-
ALFALFA OK-WOODS OK-
301 PM CDT FRI JUN 10 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF INGERSOLL AT
301 PM CDT...MOVING NORTH AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN ALFALFA AND WOODS COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30
Local storm report, Jun 10, 3:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
316 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             AVARD                   36.70N 98.79W
06/10/2005  0.75 INCH        WOODS              OK   PUBLIC

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 9:11 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills49 min
Jun 9, 9:13 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon47 min
Jun 9, 9:21 PM CDTSevere Thunderstorm WarningOUNEllis39 min
Jun 9, 9:48 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey42 min
Jun 9, 9:54 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Kiowa, Washita51 min
Jun 9, 10:27 PM CDTSevere Thunderstorm WarningOUNCuster33 min
Jun 9, 10:42 PM CDTSevere Thunderstorm WarningOUNKiowa, Washita48 min
Jun 9, 10:59 PM CDTSevere Thunderstorm WarningOUNHarmon46 min
Jun 9, 11:27 PM CDTSevere Thunderstorm WarningOUNJackson48 min
Jun 9, 11:32 PM CDTSevere Thunderstorm WarningOUNGreer43 min
Jun 10, 12:15 AM CDTSevere Thunderstorm WarningOUNJackson45 min
Jun 10, 12:33 AM CDTSevere Thunderstorm WarningOUNKiowa, Tillman42 min
Jun 10, 2:19 PM CDTSevere Thunderstorm WarningOUNWoods41 min
Jun 10, 3:09 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods51 min
Jun 10, 4:01 PM CDTSevere Thunderstorm WarningOUNAlfalfa44 min
Jun 10, 4:09 PM CDTFlash Flood WarningOUNWoods, Woodward3 hr
Jun 10, 4:27 PM CDTFlash Flood WarningOUNAlfalfa3 hr
Jun 10, 5:40 PM CDTSevere Thunderstorm WarningOUNGrant50 min

Nearby

Tornado Warnings in Oklahoma, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.